MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Paralysis (1997); Thromboembolism (2654)
Date of Event 07/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that the event occurred during a mechanical thrombectomy procedure targeting an occlusion in the proximal m2 segment of the middle cerebral artery (mca) using a 5mm x 22mm embotrap iii revascularization device (et309522 / lot#: unknown).It was reported that ¿the embotrap iii was inserted into the m2 distal and deployed.Continuous flush was maintained.The vascular shape was confirmed to be straight and there was no resistance, so the thrombus was retrieved slowly.Immediately after, imaging showed no problem.¿ then ¿a clot moved to the a2 and [was] retrieved.After that, the imaging showed bleeding from [the] m2 [segment].¿ it was reported that post-procedure, paralysis remained, but the patient condition was not worsened by the bleed.The patient condition reportedly was unchanged from the time the patient was brought to the hospital.The physician commented that ¿the severity [of the bleed] was minor to moderate, as the patient condition remained unchanged.In addition, the patient¿s vessels were originally fragile.Since heparin was added after thrombus retrieval by the embotrap iii device, this also might have [been] affected.¿ the physician also confirmed that the vessel shape was straight and there was no resistance when withdrawing the embotrap iii device.¿the main cause [of the bleeding] could be the patient¿s fragile vessel.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device is not available to be returned for analysis.There was no device performance issue or device malfunction reported during the procedure.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Intracranial hemorrhage, thromboembolism, and neurological deterioration (paralysis) are known complications associated with the use of the embotrap iii device and these are mentioned in the instructions for use (ifu) as such.Per the information provided, there was no difficulty withdrawing the device, and the cause of the bleeding was primarily contributed to the heparin used and the fragility of the patient¿s vessels.However, the bleeding was confirmed on imaging after the embotrap iii device was removed, therefore the relationship of the embotrap iii device to the event of intracranial hemorrhage cannot be ruled out.The event of thromboembolism was also confirmed after the first pass using the embotrap iii, therefore the relationship of the embotrap iii device to the event of thromboembolism cannot be ruled out.The event of ¿paralysis¿ was mentioned in regard to the patient¿s post-operative condition and the relationship of the event to the embotrap iii device cannot be ruled out.All events, intracranial hemorrhage, thromboembolism, and paralysis will be conservatively coded and reported.Therefore, this event meets us fda reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07-aug-2023.[additional information]: on 07-aug-2023, additional information was received.The information indicated that anonymized procedure images / angiographs are not available.The reported bleed was an intraparenchymal bleed.The physician commented that the bleed was due to the patient¿s fragile vessels and the administration of heparin.The information clarified that the patient had presented to the hospital with paralysis; the paralysis remained after the procedure.The clot moved to the a2 segment; this was distal thromboembolism from the original occlusion.Based on the additional information received on 07-aug-2023, the patient had presented to the hospital with paralysis.The paralysis remained after the procedure.Therefore, the paralysis event will be unreported.The intracranial hemorrhage and thromboembolism events will remain coded and reported to the us fda under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Section e.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 25-jul-2023.The additional information received indicated that the originally reported event date was not correct.The correct event date is 03-jul-2023.It was originally reported as 30-jun-2023.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.The correct event date is 03-jul-2023.It was originally reported as 30-jun-2023.

Brand Name
EMBOTRAP III 5 MM X 22 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17379404
Report Number3011370111-2023-00081
Device Sequence Number6399337
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public10886704082866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/25/2023
08/07/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date07/26/2023
08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown